I took finasteride for about a year and a half with no sexual side effects. I went off the medication due to all the lastest bad news of people having issues even after stopping the drug. SInce I have lost TONS of hair. I want to go back on and am wondering since I was on it for so long with no side effects does that mean I most likely never will going back on it?
If you didn’t have side effects before, I wouldn’t expect they would appear upon restarting the medication, but I can’t know that for sure. I do believe that much of the panicking posts online are from people that have concluded on their own that Propecia is the cause for most of their problems (real or imagined) and there’s likely nothing that will convince them otherwise. The wave of recent press about permanent side effects comes from a study based on interviews with 54 people, but the headlines are more interesting than the content.
As adults, we all have to make grown up decisions that may impact our health. From smoking cigarettes to overeating to putting ourselves in debt… these are decisions we make.
I can not help you with your decision of whether to take the medication other than to say that my son takes it and neither he nor I worry about everything that is panicking the folks on the internet. This is an elective prescription medication, so you’ll need to talk to your doctor more about your concerns and hopefully that will help you decide what you want to do next.